|Testosterone, Wasting and Libido
Feb 24, 2012
I am a "young" 72 year old male, and began meds 20 years ago. My t-cell count is 620, and viral activity undetectable. I was treated for prostate cancer with radioactive pellets 3 yrs ago and cured. Now I am experiencing rapid body wasting and libido loss. My oncologist suggests raising my testosterone level, but my primary care physician says absolutely not. What are my options?
| Response from Mr. Vergel
You may want to read my latest post on my testosterone blog and discuss it with your urologist and your primary care physician. Testosterone Replacement in Men Treated for Prostate Cancer
There are benefits but there are also some risks. There have been some studies looking at testosterone replacement in people like you, but it is very difficult to assess if the recurrence of cancer in the few men that used testosterone after different prostate cancer interventions was due to remaining cancer cells after cancer treatment that may have been fueled by testosterone later on. But the majority of men were still cancer free after starting testosterone replacement. It is a risk that you should carefully consider after detailed discussions of these studies.
I hope this helps.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Red Spots After Receiving Head Sign Of HIV AIDS
- Itchy Vagina After Swallowing Sperm Worried I Have HIV
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
- Vomiting After Insertive Oral Sex Worried I Have HIV
- White Bumps After Touching Anus Worried I Have HIV
- White Discharge After Touching Vaginal Fluid Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.